Duke Mathematical Journal
- Duke Math. J.
- Volume 155, Number 1 (2010), 1-33.
The structure of surfaces and threefolds mapping to the moduli stack of canonically polarized varieties
Generalizing the well-known Shafarevich hyperbolicity conjecture, it has been conjectured by Viehweg that a quasi-projective manifold that admits a generically finite morphism to the moduli stack of canonically polarized varieties is necessarily of log general type. Given a quasi-projective threefold that admits a nonconstant map to the moduli stack, we employ extension properties of logarithmic pluriforms to establish a strong relationship between the moduli map and the minimal model program of : in all relevant cases the minimal model program leads to a fiber space whose fibration factors the moduli map. A much-refined affirmative answer to Viehweg's conjecture for families over threefolds follows as a corollary. For families over surfaces, the moduli map can often be described quite explicitly. Slightly weaker results are obtained for families of varieties with trivial or more generally semiample canonical bundle.
Duke Math. J. Volume 155, Number 1 (2010), 1-33.
First available in Project Euclid: 23 September 2010
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Primary: 14J10: Families, moduli, classification: algebraic theory
Secondary: 14D22: Fine and coarse moduli spaces
Kebekus, Stefan; Kovács, Sándor J. The structure of surfaces and threefolds mapping to the moduli stack of canonically polarized varieties. Duke Math. J. 155 (2010), no. 1, 1--33. doi:10.1215/00127094-2010-049. https://projecteuclid.org/euclid.dmj/1285247217